Alert archive / Florida / Flash Flood Warnings in 2008
Flash Flood Warning 14, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Aug 22, 2008, 3:49 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2008, 3:49 PM EDT (19:49 UTC)
- Expired
- Aug 22, 2008, 5:45 PM EDT
- In force
- 116 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 49 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2072 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KMFL 221949
FFWMFL
FLC011-086-222145-
/O.NEW.KMFL.FF.W.0014.080822T1949Z-080822T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT FRI AUG 22 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA...
THIS INCLUDES THE CITIES OF...HOLLYWOOD...HALLANDALE...
NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...
THIS INCLUDES THE CITIES OF...AVENTURA...OPA LOCKA...
NORTH MIAMI...
* UNTIL 545 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL OCCURRING OVER THE WARNED AREA. IN THE PAST
HOUR AND A HALF...AVENTURA RECORDED 3.33 INCHES OF RAIN.
LAUDERDALE BY THE SEA RECORDED 2.52 INCHES. RAINFALL
RATES OF AROUND 2 INCHES AN HOUR WILL CONTINUE TO OCCUR ACROSS
THESE AREAS AS THUNDERSTORMS CONTINUE TO MOVE NORTHEAST OVER
THESE SAME AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOLPHINS
STADIUM...NORTH MIAMI BEACH...DANIA BEACH AND AVENTURA
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY.
LAT...LON 2596 8011 2584 8021 2589 8029 2608 8014
2606 8010 2602 8011 2601 8011
$$
DG2 follow-up statements
000
WGUS72 KMFL 221958
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT FRI AUG 22 2008
FLC011-086-222145-
/O.CON.KMFL.FF.W.0014.000000T0000Z-080822T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWARD FL-MIAMI-DADE FL-
358 PM EDT FRI AUG 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. ALREADY...IN EXCESS OF 3 INCHES OF RAIN HAS FALLEN OVER
PORTIONS OF THE AREA. ADDITIONAL HEAVY RAIN WILL CONTINUE WITH
RAINFALL RATES OF AROUND 2 INCHES AN HOUR WHICH WILL CAUSE FLOODING
ACROSS THE AREA...NOT ONLY STREET FLOODING BUT POSSIBLE FLOODING
OF SOME STRUCTURES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLYWOOD...
HALLANDALE AND DANIA BEACH...AVENTURA...AND NORTH MIAMI BEACH.
A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED THAT IVES DAIRY ROAD
BETWEEN DIXIE HIGHWAY AND NORTHEAST 19TH AVENUE WAS FLOODED.
ALSO...THE AVENTURA POLICE DEPARTMENT REPORTED ROADS FLOODED.
SPECIFICALLY...199TH STREET FROM BISCAYNE BOULEVARD TO WEST COUNTRY
CLUB DRIVE...213TH STREET FROM BISCAYNE BOULEVARD TO NORTHEAST
34TH AVENUE...AND 190TH STREET FROM BISCAYNE BOULEVARD TO 29TH
AVENUE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2596 8011 2584 8021 2589 8029 2608 8014
2606 8010 2602 8011 2601 8011
$$
DG000
WGUS72 KMFL 222040
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EDT FRI AUG 22 2008
FLC011-086-222145-
/O.CON.KMFL.FF.W.0014.000000T0000Z-080822T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWARD FL-MIAMI-DADE FL-
440 PM EDT FRI AUG 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES...
AT 431 PM EDT...A BAND OF VERY HEAVY THUNDERSTORMS WAS MOVING EAST
AT 16 MPH JUST OFF THE COAST OF MIAMI-DADE AND SOUTHEASTERN BROWARD
COUNTIES...HOWEVER VERY HEAVY RAIN WAS STILL OCCURRING ALONG THE
COAST.
MESONET AND MEDIA REPORTS INDICATE THAT AROUND 5 INCHES OF RAIN HAVE
FALLEN IN THE AVENTURA AREA. THE PARKING GARAGE AT AVENTURA HOSPITAL
IS PARTIALLY UNDER WATER. SEVERAL ROADS REMAIN VERY HAZARDOUS IN THE
AVENTURA AREA WITH STANDING WATER...INCLUDING PORTIONS OF 199
STREET...213 STREET...AND 190 STREET. PORTIONS OF IVES DAIRY ROAD
HAVE ALSO BEEN REPORTED TO BE IMPASSIBLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2602 8011 2596 8011 2584 8021 2589 8029
2595 8025 2596 8023 2601 8020 2603 8018
2605 8017 2608 8014 2606 8010
$$
STRASSBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:14 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 22, 3:14 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT FRI AUG 22 2008
.DISCUSSION...T.S FAY CONTINUES TO MOVE WEST ACROSS NORTH FLORIDA.
CONVERGENCE RAINBANDS ARE BECOMING MORE DEFINED AGAIN THIS
AFTERNOON ACROSS THE SERVICE AREA...WITH THE STRONGEST NOW
DEVELOPING ALONG THE ATLANTIC COAST. A LOT MORE LIGHTNING WITH THE
ACTIVITY OVER THE PAST HOUR...SO AM INCREASING TSTORM COVERAGE
AND LIGHTNING RISK TO HIGH AREA WIDE. VERY HEAVY DOWNPOURS WILL
CONTINUE TO OCCUR WITH THE ACTIVITY THROUGH THIS EVENING AS WE
REMAIN UNDER FAYS INFLUENCE IN A DEEP TROPICAL AIRMASS. OF
ANOTHER CONCERN IS THE POSSIBILITY FOR A QUICK TORNADO SPIN UP
ALONG THE ATLANTIC COAST. SURFACE OBS SHOW SE WINDS ALONG THE
COAST AND WINDS JUST ABOVE THE SURFACE ARE FAIRLY STRONG (AROUND
25 KNOTS)...CREATING A FAVORABLE PROFILE FOR THIS POSSIBILITY.
IN FACT...A TORNADO WAS REPORTED NEAR I-595 FLL AREA/JUST SW PORT
EVERGLADES...BUT NOT YET CONFIRMED. THE HAZARDOUS WEATHER OUTLOOK
WAS UPDATED EARLIER TO ADDRESS THE TORNADO POTENTIAL WHICH
CONTINUES.
ACTIVITY WILL AGAIN WANE TONIGHT WITH A REPEAT PERFORMANCE OF
DEVELOPING THUNDERSTORMS ON SATURDAY. EXCELLENT CONVERGENCE AND
INSTABILITY WILL BE PRESENT OVER THE AREA ON SATURDAY...SETTING
THE STAGE FOR ANOTHER ACTIVE DAY WITH LOCALLY HEAVY RAINFALL
CONCERNS. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS ON QPF.
CONDITIONS WILL TREND GRADUALLY DRIER AS FAYS INFLUENCE BECOMES
LESS AND LESS AND SOMEWHAT DRIER AIR MAKES ITS WAY INTO THE AREA.
SO KEPT A DOWNWARD POP TREND IN THE LONGER TERM.
&&
.HYDROLOGY...FLOOD WARNING CONTINUES FOR GLADES/HENDRY COUNTIES
UNTIL 345 PM EDT...AND THIS WILL BE EXTENDED IN TIME NOW BASED ON
CALLS TO LOCAL OFFICIALS WHO SAY THAT SOME ROADS CONTINUE FLOODED.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THIS EVENING AND
AGAIN WITH THE NUMEROUS STORMS EXPECTED TO DEVELOP ON
SATURDAY...WHICH COULD AGGRAVATE THE FLOODING SITUATION THERE.
RAINFALL RATES AOA 2/HR HAVE BEEN OCCURRING WITH THE HEAVIEST
CELLS. HPC QPF SHOWS AREAL AVG RAINFALL OF AROUND A HALF INCH
ATLANTIC COAST TO 1.0-1.25 INCH AREA INTERIOR/GULF COAST
AREAS...INCLUDING GLADES/HENDRY COUNTIES. LOCALIZED HEAVIER AMOUNTS
ARE CERTAIN WHERE TRAINING BANDS OCCUR. HAVE INCLUDED LOCALLY HEAVY
RAINFALL POSSIBILITY IN THE FCST THROUGH THIS EVENING AND AGAIN
SATURDAY DUE TO THE CONTINUED TROPICAL AIRMASS ALONG WITH EXCELLENT
CONVERGENCE EXPECTED.
&&
.MARINE...SCA WILL BE DISCONTINUED AS WIND OBS OVER THE LAKE HAVE
LOWERED. FOWEY IS SHOWING SUSTAINED AT 20 KT BUT WITH ADJUSTMENT
OF HEIGHT...ITS LIKELY IN THE 15-20 KT RANGE. SO WILL GO WITH AN
SCEC THIS EVENING WITH A DECREASING WIND TREND THROUGH THE REST OF
THE PERIOD.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 89 76 89 / 40 60 30 50
FORT LAUDERDALE 76 89 77 89 / 40 60 30 40
MIAMI 77 90 77 90 / 40 60 30 50
NAPLES 77 89 76 90 / 50 60 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR AMZ610-
AMZ630-AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR GMZ656-
GMZ657-GMZ676.
&&
LONG TERM...57/DG
SHORT TERM/AVIATION...65/GSHazardous weather outlook, Aug 22, 1:53 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 153 PM EDT FRI AUG 22 2008 FLZ063-066>075-168-172>174-230515- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 153 PM EDT FRI AUG 22 2008 ...FLOOD WARNING FOR GLADES/HENDRY COUNTIES THROUGH LATE AFTERNOON... ...THUNDERSTORMS PRODUCING HEAVY RAINFALL AND GUSTY WINDS THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON INTO EARLY THIS EVENING. LIGHTNING, GUSTY WINDS AND VERY HEAVY RAINFALL WILL BE THE MAIN IMPACTS FROM THE STORMS. REMEMBER THAT LIGHTNING CAN EVEN STRIKE UP TO 10 MILES AWAY FROM A STORM, WHERE RAIN IS NOT EVEN FALLING. FLOODING: INLAND FLOODING CONTINUES ACROSS PORTIONS OF GLADES AND HENDRY COUNTIES, IN THE WAKE OF TROPICAL STORM FAY. SOME ROADS CONTINUE CLOSED ACROSS THE AREA. A FLOOD WARNING REMAINS IN EFFECT FOR THIS AREA THROUGH 345 PM EDT TODAY. TORNADOES: SURFACE WINDS ARE SOUTH TO SOUTHEAST ALONG THE ATLANTIC COAST, WHILE WINDS JUST ABOVE THE SURFACE ARE FAIRLY STRONG OUT OF THE SOUTHWEST. THIS IS CREATING A FAVORABLE ENVIRONMENT FOR THE FORMATION OF WATERSPOUTS OVER THE ATLANTIC WATERS, WITH EVEN THE POSSIBILITY OF A BRIEF TORNADO OCCURRING ALONG THE ATLANTIC COAST. WIND: A SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM TODAY FOR ALL OF THE LOCAL WATERS. SOUTHWEST WINDS OF 15 TO 20 KNOTS WITH FREQUENT GUSTS TO AROUND 25 KNOTS WILL OCCUR WITH EVEN HIGHER GUSTS OF 35 TO 45 KNOTS EXPECTED IN THE HEAVIER SHOWERS AND THUNDERSTORMS. THE STRONGEST THUNDERSTORMS INLAND WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. RIP CURRENTS: SOUTHWEST WINDS IN THE 10 TO 15 MPH RANGE WILL PERSIST ALONG THE GULF COAST TODAY, RESULTING IN A MODERATE RISK OF RIP CURRENTS AT THE COLLIER COUNTY BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON THROUGH THURSDAY, WITH LIGHTNING STRIKES AND GUSTY WINDS BEING THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO LIKELY IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING IN GLADES AND HENDRY COUNTIES. ALSO...REPORTS OF RAINFALL AMOUNTS IN EXCESS OF 2 INCHES, WIND GUSTS OF 40 MPH OR GREATER, AND ANY FUNNEL CLOUD REPORTS ARE ENCOURAGED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DG
In the hours before
Local storm report, Aug 22, 1:36 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
136 PM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 10 NW PAHOKEE 26.90N 80.79W
08/22/2008 M41.00 MPH AMZ610 FL MESONET
LZ40 REPORTED 36 KTS WIND GUST OVER LAKE OKEECHOBEE.
&&
RIVERALocal storm report, Aug 22, 2:05 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
205 PM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST 10 NW PAHOKEE 26.90N 80.79W
08/22/2008 M39.00 MPH AMZ610 FL MESONET
LZ40 REPORTED 34 KTS WIND GUST OVER THE LAKE OKEECHOBEE.
&&
RIVERASpecial weather statement, Aug 22, 2:07 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EDT FRI AUG 22 2008
FLZ068-072-074-168-172-173-221845-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
207 PM EDT FRI AUG 22 2008
...STRONG THUNDERSTORMS MOVING ACROSS FORT LAUDERDALE COAST...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DELRAY BEACH TO
DANIA BEACH...MOVING NORTH AT 29 MPH.
THESE STORMS WILL AFFECT...
PORT EVERGLADES...
FORT LAUDERDALE BEACH...
SEA RANCH LAKES...
GULF STREAM...
HILLSBORO BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
LAT...LON 2649 8005 2639 8006 2618 8010 2609 8010
2593 8013 2592 8027 2621 8020 2650 8007
2668 8003 2655 8003
TIME...MOT...LOC 1807Z 191DEG 25KT 2649 8007 2610 8012
STRASSBERGSpecial weather statement, Aug 22, 3:07 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
307 PM EDT FRI AUG 22 2008
FLZ073-074-173-174-222000-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
307 PM EDT FRI AUG 22 2008
...STRONG THUNDERSTORMS MOVING ACROSS WESTERN AND CENTRAL MIAMI
METRO AREA...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICCOSUKEE RESORT TO
6 MILES EAST OF PA-HAY OKEE OVERLOOK...MOVING NORTHEAST AT 25 MPH.
THESE STORMS WILL AFFECT...
MICCOSUKEE RESORT...
PENNSUCO...
DORAL...
MIAMI LAKES...
CAROL CITY...
DOLPHINS STADIUM...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
LAT...LON 2554 8045 2534 8081 2587 8044 2595 8034
2597 8011
TIME...MOT...LOC 1907Z 233DEG 22KT 2583 8043 2547 8068
STRASSBERGSpecial weather statement, Aug 22, 3:30 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT FRI AUG 22 2008
FLZ073-074-173-222030-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
330 PM EDT FRI AUG 22 2008
...STRONG THUNDERSTORMS MOVING ACROSS THE MIAMI METRO AREA...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EL PORTAL TO ROYAL
PALM RANGER STATION...MOVING EAST AT 18 MPH.
THESE STORMS WILL AFFECT...
BROWNSVILLE...
NORTH MIAMI...
NORTH MIAMI BEACH...
FIU NORTH CAMPUS...
BAL HARBOUR...
CUTLER RIDGE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
LAT...LON 2575 8014 2567 8015 2567 8016 2569 8019
2572 8019 2573 8016 2574 8017 2572 8024
2563 8027 2560 8031 2554 8030 2554 8028
2553 8017 2554 8030 2550 8034 2543 8070
2585 8037 2594 8011 2584 8011
TIME...MOT...LOC 1930Z 259DEG 16KT 2588 8021 2544 8061
STRASSBERGSpecial weather statement, Aug 22, 3:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 344 PM EDT FRI AUG 22 2008 FLZ066-070-071-222030- HENDRY FL-INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL- 344 PM EDT FRI AUG 22 2008 ...STRONG THUNDERSTORM MOVING ACROSS ALLIGATOR ALLEY IN CENTRAL PORTIONS OF SOUTH FLORIDA... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF BIG CYPRESS NATIONAL PRESERVE...MOVING EAST AT 29 MPH. THIS STORM WILL AFFECT... COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY... MILE MARKER 60 ON ALLIGATOR ALLEY... COLLIER/BROWARD LINE AND ALLIGATOR ALLEY... MICCOSUKEE SERVICE PLAZA... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2631 8081 2608 8073 2599 8124 2615 8123 TIME...MOT...LOC 1944Z 250DEG 26KT 2610 8110 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:24 PM EDT | Small Craft Advisory | MFL | 19 hr | |
| Aug 21, 8:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Aug 21, 8:59 PM EDT | Special Marine Warning | MFL | 101 min | |
| Aug 22, 12:01 PM EDT | Special Weather Statement | MFL | Broward | 59 min |
| Aug 22, 12:05 PM EDT | Special Marine Warning | MFL | 85 min | |
| Aug 22, 12:17 PM EDT | Special Marine Warning | MFL | 28 min | |
| Aug 22, 12:24 PM EDT | Special Weather Statement | MFL | Hendry | 51 min |
| Aug 22, 12:30 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Aug 22, 12:40 PM EDT | Special Marine Warning | MFL | 50 min | |
| Aug 22, 12:54 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 22, 12:55 PM EDT | Special Marine Warning | MFL | 50 min | |
| Aug 22, 1:00 PM EDT | Special Weather Statement | MFL | Glades | 30 min |
| Aug 22, 1:05 PM EDT | Special Weather Statement | MFL | Broward | 55 min |
| Aug 22, 1:27 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 22, 1:30 PM EDT | Special Marine Warning | MFL | 45 min | |
| Aug 22, 2:07 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Aug 22, 2:22 PM EDT | Tornado Warning | MFL | Broward | 23 min |
| Aug 22, 2:45 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 30 min |
| Aug 22, 2:53 PM EDT | Areal Flood Advisory | MFL | Broward | 112 min |
| Aug 22, 3:07 PM EDT | Special Weather Statement | MFL | Miami-Dade | 53 min |
| Aug 22, 3:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 22, 3:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 22, 3:36 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 114 min |
| Aug 22, 3:44 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Aug 22, 3:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 22, 4:08 PM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 22, 4:16 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Aug 22, 4:29 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 22, 4:38 PM EDT | Special Weather Statement | MFL | Hendry | 67 min |
| Aug 22, 4:49 PM EDT | Areal Flood Advisory | MFL | Broward | 116 min |
| Aug 22, 4:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 22, 5:26 PM EDT | Special Weather Statement | MFL | Collier | 64 min |
| Aug 22, 5:42 PM EDT | Special Weather Statement | MFL | Hendry | 63 min |
| Aug 22, 5:50 PM EDT | Areal Flood Warning | MFL | Broward, Miami-Dade | 2 hr |
| Aug 22, 6:38 PM EDT | Special Weather Statement | MFL | Collier | 52 min |
Nearby
Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.